How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Cardiology
Satisfied Customers: 56580
Experience:  Cardiology Expert
55099014
Type Your Cardiology Question Here...
Dr. Phil, MD is online now

I had a heart attack in February 2009, when I was started on

Resolved Question:

I had a heart attack in February 2009, when I was started on 1.25mg of Ramipril (to prevent cardiac remodelling). I was also started on all the other post ACS medications.The Ramipril was increased to the target dose of 10mg daily, which I have been on for years. My GP has now decided that this Ramipril dose is the cause of low blood pressure and has reduced my dosage to 5mg. However, I have always had low blood pressure (pre-heart attack systolic was around 110mmHg). I would feel happier if a consultant cardiologist had proposed the Ramipril reduction rather than a general practitioner. I also take Bisoprolol 2.5mg. I also have a prostate problem (this is relevant to the cardiology query!) and have taken Combodart (dutasteride/tamsulosin) for about two years and before that tamsulosin on its own for a short period. It seems to me that, if my low blood pressure is a serious issue (?), tamsulosin might have been the first suspect rather than the Ramipril. At the time of writing this my BP is 99/64 and pulse 60. It is not uncommon for me to have readings of under 90/60. Since my heart attack I have suffered from orthostatic hypotension. In the past seven days I have experienced pre-syncope twice (so symptoms less than daily). The reason I went to see my GP was because of lightheadedness, breathlessness, tiredness and an increased awareness of my heartbeat and feelings that my heart is doing a "flip-flop". My pulse often seems to skip a beat if I feel my pulse and is not regular.My recent 12 lead ECG was normal except showing a historical heart attack. I am awaiting an echo and the results of a 24 hour tape. All of my blood tests (full blood count, U&Es, TFTs, BNP) are normal.I would appreciate your opinion on the management of the ramipril, and if I should now be referred back to a cardiologist in light of having a previous heart attack.***** *****
Submitted: 1 month ago.
Category: Cardiology
Expert:  Dr. Phil, MD replied 1 month ago.

Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.

Expert:  Dr. Phil, MD replied 1 month ago.

what meds do you take?

Customer: replied 1 month ago.
Aspirin, Bisoprolol, Ramipril and Atorvastatin
Expert:  Dr. Phil, MD replied 1 month ago.

I agree with you that the tamsulosin should be reduced instead

the ramipril has cardiac benefit

are your prostate symptoms tolerable without tamsulosin?

Customer: replied 1 month ago.
I originally went to the doctor with a urinary infection and that led to the GP prescribing tamsulosin after a rectal examination. I was then referred to a consultant urologist and he recommended the combination dutasteride/tamsulosin known as Combodart (although he was doubtful that the GP would agree to prescribe it). Surprisingly, the GP did. At this time, I don't feel that I have any prostate problems - but then I do take the Combodart every day. I don't know how things would be without tamsulosin. I have heard of an American procedure called UroLift, which is beginning to become more widely available in the UK. I would be very interested in undergoing that rather than taking the drugs. I really have no idea how serious my original prostate problem except that I do remember the urologist saying that my prostate was "slightly enlarged" - which didn't sound too serious.
Expert:  Dr. Phil, MD replied 1 month ago.

I would ask to go off the tamsulosin and see what happens. If the symptoms get worse then go back on it. It is worth a try

let me know if you have other questions.

if done for now, please leave a 5 star rating above the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. Phil" in the medicine, cardiology or pharmacy categories if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-irondoc/

Customer: replied 1 month ago.
Thank you. You have been most helpful. I need to be quite clear about the Ramipril, though. Is it your opinion that I should stay on the 10mg daily dose for the reasons of "cardiac benefit"?
Expert:  Dr. Phil, MD replied 1 month ago.

that is correct

Dr. Phil, MD and other Cardiology Specialists are ready to help you
Customer: replied 1 month ago.
Thank you Dr Phil
Expert:  Dr. Phil, MD replied 1 month ago.

welcome :)